MAUDE Adverse Event Report: AESCULAP INC. PRESTIGE ATRA GRASPER DBL-ACT 5MM; ACCESSORIES,ARTHROSCOPIC

AESCULAP INC. PRESTIGE ATRA GRASPER DBL-ACT 5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 8360-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the event description: a prestige atra grasper dbl-act 5mm (part # 8360-10) fractured causing one of the jaws and two other pieces to fall inside of a patient.The instrument was removed and intervention was needed to collect the pieces and an xray was taken to confirm all pieces had been retrieved in the patient.Reportedly there was a ten minute delay to the procedure.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).One (1) sample was provided for technical evaluation.The results of the investigation confirmed that the body of the product has both jaws detached.The sample was received with jaws and both links in a separate bag within the returned package.The spacer is still assembled within the sample body.Geometry of the articulating link pins shows disassembly, not breaking.This product may have been reserviced due to the following evidence: the 8360-10801 insulation is not an oem part, but a replacement part, as identified by the texture.The spring/button combination has been fixed onto 8360-10804 handle assembly with a set screw.During investigation, the spacer separated from the body of the complaint device.Based on the investigation findings, the manufacturing site is aware of this issue and has entered this complaint into our trending report.An approved project was initiated to address the issue of this nature.

Brand Name
PRESTIGE ATRA GRASPER DBL-ACT 5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key22001924
Report Number2916714-2025-00018
Device Sequence Number9164271
Product Code NBH
UDI-Device Identifier00885554016161
UDI-Public(01)00885554016161(10)50687282
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8360-10
Device Catalogue Number8360-10
Device Lot Number50687282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown